MAUDE Adverse Event Report: ENCORE MEDICAL L.P. DJO SURGICAL; HEXDRIVER, STRAIGHT MOD

ENCORE MEDICAL L.P. DJO SURGICAL; HEXDRIVER, STRAIGHT MOD
Catalog Number 803-05-167
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 02/12/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The agent reported, "glenoid base plate driver snapped off in the base plate".This event occurred during the surgery near the patient.The surgeon reported, "broken tip left in baseplate could not get out." there was a delay in surgery, but the time was not recorded.The surgery was completed as intended.The agent was present when this event occurred and was able to provide another suitable device.The instrument was inspected prior to use and found acceptable.Rma examination: the reported device was returned to surgical, and examination confirmed that the hex driver had broken off.A review of the instrument's device history records (dhr) revealed that, when released for use, it met design and manufacturing requirements.There were no ncmrs associated with the production of the instrument that is related to the reported issue.Customer complaint history of the reported device(s) showed no present trends or ongoing issues that need review.Based on the information available, there are no indications that the instrument has a design or material deficiency.Therefore, no containment of inventory is required.The event is associated with instrument usage, not a design or manufacturing issue.The root cause of this complaint was that the glenoid baseplate driver fractured during use, causing the tip to break off and remain lodged inside the baseplate (in the patient).
 
Event or Problem Description
Instrument failure - glenoid baseplate driver snapped off in the baseplate, delat in surgery, broken fragmnented pieces left in the patiet.

Brand Name
DJO SURGICAL
Common Device Name
HEXDRIVER, STRAIGHT MOD
Manufacturer (Section D)
ENCORE MEDICAL L.P.
9800 metric blvd.
austin TX 78758
Manufacturer (Section G)
ENCORE MEDICAL L.P.
9800 metric blvd.
austin TX 78758
Manufacturer Contact
stacey bonnell
9800 metric blvd
austin, TX 78758
5128346313
MDR Report Key24596604
Report Number1644408-2026-00267
Device Sequence Number8355402
Product Code LXH
UDI-Device Identifier00190446284376
UDI-Public00190446284376
Combination Product (Y/N)N
Initial Reporter StateAR
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 03/13/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number803-05-167
Device Lot Number445697L01
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/12/2026
Initial Report FDA Received Date03/13/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/24/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale